Can Anti-depressants cause memory loss?

Discussion in 'Mental Health Disorders' started by Beka, Sep 17, 2013.

Thread Status:
Not open for further replies.
  1. Beka

    Beka Well-Known Member

    Hey guys, I wanted to know if any of you out there that are on Citlopram have had any problems with memory which you didn't have before you started the medication.

    I've been on Citlopram for about a month and half now or 2 months I'm not sure, 20mg.

    Basically I've found it really hard to remember what day it is. The only way I've managed is because of my phone. Friends have been mentioning to me that I'm starting to act a little strange and they've noticed that I can't really remember the day of the week anymore as I seem to get confused when people remind me 'Oh it's Wednesday Beka, we always go play pool on Wednesdays'. I'll even question if my phone is correct with the day of the week because I'm so confused with it.

    It's starting to really annoy me. Most of the side affects I have been able to handle (apart from not being able to leave my house for about 3 weeks), but if this is a side affect it's driving me mad.
    Last edited by a moderator: Sep 17, 2013
  2. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    I took this medication for a few months on a much higher dose. Didn't notice any memory loss whilst on it.
  3. flowers

    flowers Senior Member

    I have not been on that medication. I just did a search of the medication and did find confusion and memory loss as 2 "less common" side effects have you spoken with your doctor about the symptoms you are having?
  4. Beka

    Beka Well-Known Member

    They've asked if I have had side affects but haven't actually asked me about what side affects I'm having.
  5. flowers

    flowers Senior Member

    It may be important to let them know. They may want you off the medication.
  6. Beka

    Beka Well-Known Member

    I have to call them on Friday so once I get a consultation I can tell them then. Out of all the side affects I've had this is definitely the most annoying.
  7. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    Hi, Beka. It could be the meds, but sometimes just being depressed and/or stressed strains the brain and we become forgetful. It's like the brain take in only so many details and then it just forgets the rest. It's annoying. When it's happened to me, it was temporary, so that's the good thing. :)
  8. Jackie's Strength

    Jackie's Strength Staff Alumni

    I had a horrible reaction to escitalopram (the newer version of the drug) where I had trouble completing sentences. PLEASE do talk to your doc about this! If it's really bad, personally I would switch to another SSRI. Best of luck!
  9. Beka

    Beka Well-Known Member

    I told my doctor but she didn't seem particularly interested.
  10. flowers

    flowers Senior Member

    Beca, how attached are you to going to this particular doctor? Would you be interested in finding a doctor who is more interested in side effects, than the current doctor is?
  11. Beka

    Beka Well-Known Member

    It's not a single doctor but she called me and is the primary doctor that I see but I do see others. I have to make an actual appointment so maybe when I go and see her it will be different because on the phone she didn't ask anymore about them. I'm so fed up at the moment. I'm happy that everything is starting to get sorted out therapy wise but I feel like I'm being messed around.
Thread Status:
Not open for further replies.